Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 11, NWS Lubbock, TX

March 12, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 12, 2021, 10:55 PM CST for 4 counties in Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2021, 10:55 PM CST (04:55 UTC)
Expired
Mar 12, 2021, 11:20 PM CST
In force
25 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Crosby County, TX, Dickens County, TX, Floyd County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 8:38 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS54 KLUB 130455
SVRLUB
TXC107-125-153-345-130600-
/O.NEW.KLUB.SV.W.0011.210313T0455Z-210313T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1055 PM CST Fri Mar 12 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dickens County in northwestern Texas...
  Southeastern Floyd County in northwestern Texas...
  Northeastern Crosby County in northwestern Texas...
  Southwestern Motley County in northwestern Texas...

* Until midnight CST.

* At 1055 PM CST, a severe thunderstorm was located 4 miles north of
  Crosbyton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Crosbyton, Dickens, Mcadoo and Roaring Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3363 10126 3381 10130 3395 10084 3359 10082
TIME...MOT...LOC 0455Z 257DEG 21KT 3371 10124 

HAIL...1.25IN
WIND...60MPH
 
$$

55
3 follow-up statements
702 
WWUS54 KLUB 130505
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1105 PM CST Fri Mar 12 2021

TXC107-125-153-345-130600-
/O.CON.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1105 PM CST Fri Mar 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN DICKENS...SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY
AND SOUTHWESTERN MOTLEY COUNTIES...

At 1104 PM CST, a severe thunderstorm was located 4 miles north of
Crosbyton, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mcadoo and Roaring Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3371 10122 3382 10126 3395 10084 3370 10083
TIME...MOT...LOC 0504Z 255DEG 21KT 3371 10123 

HAIL...1.25IN
WIND...60MPH
 
$$

55
534 
WWUS54 KLUB 130514
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1114 PM CST Fri Mar 12 2021

TXC107-125-153-345-130600-
/O.CON.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1114 PM CST Fri Mar 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN DICKENS...SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY
AND SOUTHWESTERN MOTLEY COUNTIES...

At 1114 PM CST, a severe thunderstorm was located 9 miles northwest
of Mcadoo, or 12 miles northeast of Crosbyton, moving northeast at 30
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Dickens, southeastern Floyd, northeastern Crosby and
southwestern Motley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3375 10118 3383 10122 3384 10120 3392 10093
      3375 10094
TIME...MOT...LOC 0514Z 222DEG 26KT 3381 10115 

HAIL...1.25IN
WIND...60MPH
 
$$

55
160 
WWUS54 KLUB 130520
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1120 PM CST Fri Mar 12 2021

TXC107-125-153-345-130529-
/O.CAN.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1120 PM CST Fri Mar 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKENS...
SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY
COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern Texas.

LAT...LON 3375 10118 3383 10122 3384 10120 3392 10093
      3375 10094
TIME...MOT...LOC 0518Z 257DEG 21KT 3382 10111 

$$

55

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:46 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 12, 5:46 PM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
546 PM CST Fri Mar 12 2021

.AVIATION...
A strong upper low to move across the 4-corners region the next 24
hours resulting in dynamic weather across the South Plains area.
Thunderstorms to move SW to NE this evening followed by MVFR and
possibly IFR stratus late tonight and early Saturday. Increasingly
strong surface winds through Saturday morning from the southeast
followed by a dry line or Pacific cold front that will bring drier
air and gusty southwest to west winds Saturday afternoon and may
spawn additional TS most likely affecting KCDS late in the day.

&&

.PREV DISCUSSION... /issued 237 PM CST Fri Mar 12 2021/

SHORT TERM...
Warm moist southerly flow continues to advect higher dewpoints into
our area this afternoon with a surface boundary draped just north of
the area in the AMA CWA. Out west very slow clearing is occurring
with the dryline making a very slow progression towards the
eastward. Should the dryline mix into or very close to the CWA the
area south of the surface boundary and east of the dryline will be
the area to watch as CAPE values could climb well into the 1000 J/kg
range. The strongest instability will likely be muted by the cloud
coverage resulting in storms being more elevated in nature this
afternoon if they do develop.

This evening and into tonight as the upper level low continues to
move east and we begin to see the affects of the large scale ascent
combined with the intensifying LLJ we could see strong to severe
thunderstorms develop. With 65+ kts of Bulk shear, a strong LLJ and
ample lapse rates values, supercells capable of producing large hail
of up to 2.00" can't be ruled out with winds gusts in the 60 to 70
mph range. It should be noted that the current thinking is that
surface based storms chances are low. However, any storm that
develops along the intersection of the LLJ and the stationary
boundary or along the dryline will have the potential to become
rooted and pose a tornadic threat. Given the high PWs present any
supercells that do develop cause localized flooding. Thus, we have
included all hazards in this forecast.

Overnight as the LLJ shifts further east and cooling occurs
thunderstorm activity will become very isolated and elevated, but
the severe threat returns tomorrow.

As the deep upper low to our west moves across northern Arizona
tonight and then into NM early tomorrow morning large scale ascent will
be over the area. An associated Pacific cold front will concurrently
sweep eastward through the CWA starting tomorrow morning. By
tomorrow afternoon deep lifting along the front in conjunction with
strong upper level support will meet 50F to 60F dewpoints across the
eastern South Plains and Rolling Plains to create another round of
severe weather. Once again steep lapse rates, diurnal heating and
CAPE values in the 1000 J/kg range will be present. The mode of
storms tomorrow afternoon will depend on the speed of the front. At
this point the thinking is that the front will be quick moving and
the mode will be linear in nature. The main difference between today
and tomorrow will be that surface based storm will be much more
likely given the presence of the Pacific front. Capping will also be
much weaker tomorrow allowing for less resistance to convective
initiation. With all the dymamics present all hazards will once
again in play with hail and wind gusts being the most impactful.

West of the Pacific front across the South Plains low and mid level
gradients will strengthen causing windy conditions with wind speeds
edging towards advisory criteria. Very dry air will also be advected
behind the front reintroducing a fire weather threat to the far
southwestern South Plains.

LONG TERM...
Convection should be close to exiting the FA to the east by tomorrow
evening as the Pacific front continues pushing through the region.
Some severe storms will continue to be possible especially along the
Pacific front with severe winds and hail over one inch in diameter
being the biggest threats. Winds will decrease through the overnight
hours but should remain near the 15-20 mph range. Winds will pick up
Sunday morning as the upper and surface lows move across
southeastern Colorado/southwestern Kansas. With clear skies and
excellent mixing winds may possibly reach advisory criteria through
much of the day. These winds could present elevated to near critical
fire weather conditions as min RH values will be in the mid teens to
lower 20s. The fire weather threat will also depend on if/how much
rain falls tonight through tomorrow as more rain will equate to more
moist fuels.

The upper low will exit to our northeast by early Monday morning
with shortwave upper ridging moving in overhead giving us one nice
weather day before the next upper low encroaches upon the region
Tuesday. This next upper low looks to be more progressive and
further south than our Sunday low. Windy conditions look to be
possible once again Tuesday afternoon and evening as the upper low
moves just to our north. This will be followed by a cold front
Wednesday and will cool temps back into the upper 50s/60s for
Wednesday and Thursday. Temps look to rebound back into the 70s
going into the weekend as upper ridging moves across the region.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Mar 12, 2:06 PM CST, 8 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
206 PM CST Fri Mar 12 2021

TXZ021>044-132015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
206 PM CST Fri Mar 12 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Thunderstorm chances will increase late this afternoon and continue
tonight with the potential to bring all severe hazards. Hail up to 2
inches in diameter along with wind gusts to 65 mph will be possible.
In addition, there will be a tornado threat, mainly north and east of
a line from Dimmitt, to Plainview, to Paducah. Heavy rain across the
far southeastern Texas Panhandle could also create localized
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are expected to develop along a dryline
Saturday, and these storms will also have the potential to become
severe. To the west of the dryline, generally west of the I-27
corridor during mid to late afternoon Saturday, elevated fire weather
conditions may develop due to the arrival of a dry air mass and
increasing west winds.

Elevated to critical fire weather conditions may develop areawide
Sunday along with very strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state, and CDC guidelines.

In the hours before

Local storm report, Mar 12, 6:27 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             1 NE PETERSBURG         33.88N 101.58W
03/12/2021  E2.50 INCH       HALE               TX   PUBLIC

            RELAYED BY WFO OUN

&&

EVENT NUMBER LUB2100166

MCONDER
Local storm report, Mar 12, 6:31 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          4 N RALLS               33.74N 101.38W
03/12/2021                   CROSBY             TX   STORM CHASER

&&

EVENT NUMBER LUB2100167

MCONDER
Local storm report, Mar 12, 7:16 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     3 NNW MCADOO            33.77N 101.03W
03/12/2021  M64 MPH          DICKENS            TX   MESONET

&&

EVENT NUMBER LUB2100168

RCB
Local storm report, Mar 12, 8:14 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND DMG     2 W AFTON               33.76N 100.85W
03/12/2021                   DICKENS            TX   STORM CHASER

            POWER LINES DOWN AND POWER POLES SNAPPED

&&

EVENT NUMBER LUB2100169

JW
Local storm report, Mar 12, 8:50 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             4 E DELWIN              33.88N 100.33W
03/12/2021  E1.75 INCH       COTTLE             TX   STORM CHASER

&&

EVENT NUMBER LUB2100170

JW
Local storm report, Mar 12, 9:57 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
957 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          15 SW PADUCAH           33.86N 100.49W
03/12/2021                   COTTLE             TX   STORM CHASER

&&

EVENT NUMBER LUB2100171

JW

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:00 PM CSTSevere Thunderstorm WarningLUBCrosby, Floyd45 min
Mar 12, 6:06 PM CSTSevere Thunderstorm WarningLUBFloyd, Hale39 min
Mar 12, 6:07 PM CSTAreal Flood AdvisoryLUBLubbock86 min
Mar 12, 6:19 PM CSTTornado WarningLUBCrosby, Dickens, Floyd, Motley26 min
Mar 12, 6:42 PM CSTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley63 min
Mar 12, 7:20 PM CSTTornado WarningLUBDickens, Motley25 min
Mar 12, 7:34 PM CSTSevere Thunderstorm WarningLUBCrosby, Garza26 min
Mar 12, 7:42 PM CSTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley78 min
Mar 12, 7:47 PM CSTTornado WarningLUBCottle, Dickens, King, Motley28 min
Mar 12, 7:58 PM CSTSevere Thunderstorm WarningLUBCrosby, Garza46 min
Mar 12, 8:58 PM CSTSevere Thunderstorm WarningLUBCottle32 min
Mar 12, 9:12 PM CSTAreal Flood AdvisoryLUBCottle2 hr
Mar 12, 9:29 PM CSTAreal Flood AdvisoryLUBLubbock2 hr
Mar 12, 9:52 PM CSTAreal Flood AdvisoryLUBLubbock113 min
Mar 12, 10:01 PM CSTSevere Thunderstorm WarningLUBCrosby, Floyd, Lubbock59 min
Mar 13, 1:05 AM CSTSpecial Weather StatementLUBChildress25 min
Mar 13, 2:10 AM CSTWind AdvisoryLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more17 hr
Mar 13, 2:07 PM CSTSevere Thunderstorm WarningLUBCastro, Lamb38 min
Mar 13, 2:37 PM CSTSevere Thunderstorm WarningLUBCastro, Swisher23 min
Mar 13, 2:56 PM CSTTornado Warning Tornado observedLUBCastro, Swisher19 min
Mar 13, 3:01 PM CSTTornado WarningLUBCastro, Hale, Lamb, Swisher29 min
Mar 13, 3:15 PM CSTTornado WarningLUBCastro, Swisher15 min
Mar 13, 3:28 PM CSTTornado WarningLUBCastro, Swisher32 min
Mar 13, 3:43 PM CSTTornado WarningLUBCastro, Swisher32 min
Mar 13, 3:57 PM CSTTornado WarningLUBSwisher18 min
Mar 13, 4:07 PM CSTSevere Thunderstorm WarningLUBCastro, Swisher20 min
Mar 13, 4:28 PM CSTTornado Warning Tornado observedLUBBriscoe, Floyd, Hale, Swisher32 min
Mar 13, 4:35 PM CSTTornado WarningLUBCrosby, Floyd25 min
Mar 13, 4:43 PM CSTSevere Thunderstorm WarningLUBGarza, Lynn32 min
Mar 13, 4:51 PM CSTTornado WarningLUBFloyd24 min
Mar 13, 4:55 PM CSTTornado WarningLUBBriscoe35 min
Mar 13, 4:56 PM CSTSevere Thunderstorm WarningLUBCrosby34 min
Mar 13, 5:11 PM CSTTornado WarningLUBFloyd, Motley34 min
Mar 13, 5:14 PM CSTSevere Thunderstorm WarningLUBGarza, Lynn46 min
Mar 13, 5:20 PM CSTTornado Warning Tornado observedLUBBriscoe25 min
Mar 13, 5:26 PM CSTSevere Thunderstorm WarningLUBGarza34 min
Mar 13, 5:30 PM CSTSevere Thunderstorm WarningLUBCrosby, Dickens45 min
Mar 13, 5:39 PM CSTTornado WarningLUBFloyd, Motley36 min
Mar 13, 5:54 PM CSTSevere Thunderstorm WarningLUBCrosby, Dickens, Motley36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.